Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/4047
Title: Ackerberg-O'Malley resonance in boundary value problems with a turning point of any order
Authors: DE MAESSCHALCK, Peter 
Issue Date: 2007
Publisher: AMER INST MATHEMATICAL SCIENCES
Source: COMMUNICATIONS ON PURE AND APPLIED ANALYSIS, 6(2). p. 311-333
Abstract: We consider an Ackerberg-O'Malley singular perturbation problem epsilon y" + f(x, epsilon)y' + y(x, epsilon)y = 0, y(a) = A, y(b) = B with a single turning point and study the nature of resonant solutions y = phi(x, epsilon), i.e. solutions for which phi(x, epsilon) tends to a nontrivial solution of f(x, 0)y' + g(x, 0)y = 0 as epsilon -> 0. Many techniques have been applied to the study of this problem (WKBJ, invariant manifolds, asymptotic methods, spectral methods, variational techniques) and they have been successful in characterizing these resonant solutions when f(x, 0) has a simple zero at the origin. When the order of zero is higher the increase in complexity of the problem is significant. The existence of a nonzero formal power series solution is no longer necessary for resonance and resonant solutions are in general not smooth at the origin. We apply the method of blow up to study the nature of resonant solutions in this setting, using techniques from invariant manifold theory and planar singular perturbation theory. The main result is the sufficiency of the Matkowsky condition for turning points of arbitrary order (based on Gevrey-asymptotics), but we also give a characterization of the location of the boundary layer in resonant solutions.
Notes: Hasselt Univ, B-3590 Diepenbeek, Belgium.DE MAESSCHALCK, P, Hasselt Univ, Campus Diepenbeek,Agoralaan Gebouw D, B-3590 Diepenbeek, Belgium.peter.demaesschalck@uhasselt.be
Keywords: Ackerberg-O'Malley resonance; turning point; Gevrey analysis; Matkowsky condition
Document URI: http://hdl.handle.net/1942/4047
Link to publication: http://aimsciences.org/journals/pdfs.jsp?paperID=2488&mode=abstract
ISSN: 1534-0392
e-ISSN: 1553-5258
ISI #: 000245512600001
Category: A1
Type: Journal Contribution
Validations: ecoom 2008
Appears in Collections:Research publications

Show full item record

WEB OF SCIENCETM
Citations

6
checked on May 22, 2022

Page view(s)

44
checked on May 22, 2022

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.